Alert archive / Texas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 178, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jun 22, 2018, 6:29 PM CDT for Hansford County, Sherman County, Texas. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2018, 6:29 PM CDT (23:29 UTC)
- Expired
- Jun 22, 2018, 6:49 PM CDT
- In force
- 20 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Hansford County, TX, Sherman County, TX
The radar
The Amarillo radar (KAMA), 112 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 3:29 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.5 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 762 J/kg
- Mixed-layer CIN
- -198 J/kg
- Mixed-layer LCL
- 1293 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 312 m²/s²
- 0-3 km storm-relative helicity
- 409 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted.
175
WUUS54 KAMA 222329
SVRAMA
TXC195-421-230030-
/O.NEW.KAMA.SV.W.0178.180622T2329Z-180623T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Amarillo TX
629 PM CDT FRI JUN 22 2018
The National Weather Service in Amarillo has issued a
* Severe Thunderstorm Warning for...
East central Sherman County in the Panhandle of Texas...
Northwestern Hansford County in the Panhandle of Texas...
* Until 730 PM CDT
* At 627 PM CDT, a severe thunderstorm was located 6 miles southwest
of Gruver, or 17 miles west of Spearman, moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible.
Hail damage to vehicles is expected.
* Locations impacted include...
Gruver.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. This storm may cause serious injury and significant
property damage.
&&
LAT...LON 3613 10170 3629 10165 3642 10128 3618 10132
TIME...MOT...LOC 2327Z 264DEG 32KT 3619 10150
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
Guerrero2 follow-up statements
733
WWUS54 KAMA 222342
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
642 PM CDT FRI JUN 22 2018
TXC421-222351-
/O.CAN.KAMA.SV.W.0178.000000T0000Z-180623T0030Z/
Sherman TX-
642 PM CDT FRI JUN 22 2018
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL SHERMAN COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until 1000 PM CDT for
the Panhandle of Texas.
LAT...LON 3615 10154 3636 10146 3642 10128 3618 10132
TIME...MOT...LOC 2341Z 264DEG 32KT 3620 10134
$$
TXC195-230030-
/O.CON.KAMA.SV.W.0178.000000T0000Z-180623T0030Z/
Hansford TX-
642 PM CDT FRI JUN 22 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR CENTRAL HANSFORD COUNTY...
At 641 PM CDT, a severe thunderstorm was located 5 miles southeast of
Gruver, or 8 miles west of Spearman, moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible. Hail
damage to vehicles is expected.
Locations impacted include...
Gruver.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. This storm may cause serious injury and significant
property damage.
&&
LAT...LON 3615 10154 3636 10146 3642 10128 3618 10132
TIME...MOT...LOC 2341Z 264DEG 32KT 3620 10134
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
Guerrero012
WWUS54 KAMA 222349
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
649 PM CDT FRI JUN 22 2018
TXC195-222358-
/O.CAN.KAMA.SV.W.0178.000000T0000Z-180623T0030Z/
Hansford TX-
649 PM CDT FRI JUN 22 2018
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HANSFORD COUNTY IS
CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore the warning has been cancelled. However gusty winds are
still possible with this thunderstorm.
A severe thunderstorm watch remains in effect until 1000 PM CDT for
the Panhandle of Texas.
Remember, a Severe Thunderstorm Warning still remains in effect for
southern parts of Hansford county.
LAT...LON 3615 10154 3636 10146 3642 10128 3618 10132
TIME...MOT...LOC 2347Z 264DEG 32KT 3621 10126
$$
GuerreroWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 5:59 PM CDT, 30 minutes earlier.
Area forecast discussion, Jun 22, 5:59 PM CDT, 30 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 559 PM CDT Fri Jun 22 2018 .AVIATION... 00Z TAF Cycle VFR conditions will prevail through 00Z Sunday, although thunderstorms are expected to impact the Dalhart, Amarillo and Guymon TAF sites between 00Z and 04Z Saturday with possible MVFR ceilings and visibilities. South to southeast winds 20 to 30 knots with gusts near 35 to 40 knots with shift to the north and northeast after 02Z to 04Z Saturday at the Guymon and Dalhart TAF sites and then at the Amarillo TAF site after 07Z to 09Z Saturday. North to northeast winds 5 to 15 knots at all three TAF sites after 10Z to 12Z Saturday. Schneider && .PREV DISCUSSION... /Issued 402 PM CDT Fri Jun 22 2018/ DISCUSSION... Upper trough tracking east out of the Rockies and across the Plains states this evening and tonight along with a cold front pushing south across the Panhandles tonight will allow for convection development through this evening and into the overnight hours tonight. Cold front will move south of the forecast area by Saturday morning or midday and is expected to become stationary well south of the Panhandles by Saturday afternoon. Surface ridge will build in behind the front Saturday across the forecast area allowing for not as warm conditions. Frontal boundary forecast to lift north and east as a warm front by Sunday afternoon as a closed upper low tracks east out of the northern and central Rockies and then into the central Plains states by Sunday evening. Convection expected to develop once again across mainly the northern and eastern Panhandles Sunday afternoon into Sunday night. Upper high to build in over the southwestern states by Monday night with northwesterly flow aloft re-establishing itself over the Panhandles. Shortwave trough to drop southeast out of the central Rockies Monday night with chances for convection likely again Monday night. Upper high to build in over the forecast area by the middle and end of next week. Schneider && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 11
Hazardous weather outlook, Jun 22, 3:37 PM CDT, 2 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 337 PM CDT Fri Jun 22 2018 OKZ001>003-TXZ001>020-317-231100- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 337 PM CDT Fri Jun 22 2018 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. Scattered thunderstorms are expected through tonight. Some storms through tonight will likely become severe. The main threats will be hail up to two inches in diameter and gusts of 70 MPH or more. The potential for tornadoes will also exist this evening. Heavy rains may occur, possibly leading to localized flooding. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Thunderstorms will be possible across parts of the Panhandles Sunday afternoon through Monday night. Some of the storms may become strong to marginally severe with large hail and strong winds as the main threats. .SPOTTER INFORMATION STATEMENT... Emergency Managers and spotter groups need to be ready for activation through this evening. Schneider
In the hours before
Local storm report, Jun 22, 6:19 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
619 PM CDT FRI JUN 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 PM TSTM WND GST 15 NNW AMARILLO 35.42N 101.93W
06/22/2018 M60 MPH POTTER TX MESONET
&&
EVENT NUMBER AMA1800294
LELocal storm report, Jun 22, 6:20 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
620 PM CDT FRI JUN 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL BOYS RANCH 35.51N 102.25W
06/22/2018 E1.00 INCH OLDHAM TX BROADCAST MEDIA
&&
EVENT NUMBER AMA1800295
LELocal storm report, Jun 22, 6:23 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
623 PM CDT FRI JUN 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0614 PM HAIL VALLEY DE ORO 35.45N 102.11W
06/22/2018 E0.75 INCH POTTER TX PUBLIC
MPING REPORT OF .75" HAIL.
&&
EVENT NUMBER AMA1800296
LELocal storm report, Jun 22, 6:24 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
624 PM CDT FRI JUN 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 PM TSTM WND GST 15 NNW AMARILLO 35.42N 101.93W
06/22/2018 M62 MPH POTTER TX MESONET
&&
EVENT NUMBER AMA1800297
LESpecial weather statement, Jun 22, 6:26 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Amarillo TX
626 PM CDT FRI JUN 22 2018
OKZ002-003-230000-
Texas OK-Beaver OK-
626 PM CDT FRI JUN 22 2018
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL BEAVER AND EASTERN
TEXAS COUNTIES UNTIL 700 PM CDT...
At 626 PM CDT, Doppler radar was tracking a strong thunderstorm 6
miles west of Adams, or 15 miles east of Guymon, moving northeast at
40 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Hooker, Tyrone, Optima, Hardesty, Bryans Corner, Baker and Adams.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
&&
A severe thunderstorm watch remains in effect until 1000 PM CDT for
the Panhandle of Oklahoma.
LAT...LON 3662 10079 3654 10132 3668 10142 3688 10137
3700 10105 3700 10095
TIME...MOT...LOC 2326Z 244DEG 33KT 3675 10121
DGWSpecial weather statement, Jun 22, 6:29 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Amarillo TX
629 PM CDT FRI JUN 22 2018
OKZ001-230000-
Cimarron OK-
629 PM CDT FRI JUN 22 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CIMARRON COUNTY UNTIL
700 PM CDT...
At 629 PM CDT, Doppler radar was tracking a strong thunderstorm 13
miles southeast of Campo, or 14 miles north of Boise City, moving
east at 55 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Boise City and Keyes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
&&
A severe thunderstorm watch remains in effect until 1000 PM CDT for
the Panhandle of Oklahoma.
LAT...LON 3699 10214 3674 10228 3669 10259 3677 10278
3690 10283 3700 10273
TIME...MOT...LOC 2329Z 281DEG 47KT 3694 10246
DGWThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 1:09 AM CDT | Severe Thunderstorm Warning | AMA | Dallam | 66 min |
| Jun 22, 1:36 AM CDT | Special Weather Statement | AMA | Hansford, Ochiltree | 39 min |
| Jun 22, 1:45 AM CDT | Severe Thunderstorm Warning | AMA | Hansford, Ochiltree | 60 min |
| Jun 22, 2:09 AM CDT | Severe Thunderstorm Warning | AMA | Dallam, Hartley | 66 min |
| Jun 22, 2:26 AM CDT | Special Weather Statement | AMA | Dallam | 34 min |
| Jun 22, 2:46 AM CDT | Special Weather Statement | AMA | Lipscomb, Ochiltree | 44 min |
| Jun 22, 2:48 AM CDT | Special Weather Statement | AMA | Hutchinson | 42 min |
| Jun 22, 2:50 AM CDT | Special Weather Statement | AMA | Roberts | 40 min |
| Jun 22, 2:58 AM CDT | Severe Thunderstorm Warning | AMA | Dallam | 47 min |
| Jun 22, 3:07 AM CDT | Special Weather Statement | AMA | Moore | 23 min |
| Jun 22, 3:27 AM CDT | Special Weather Statement | AMA | Hemphill, Lipscomb | 63 min |
| Jun 22, 3:31 AM CDT | Special Weather Statement | AMA | Hutchinson, Roberts | 44 min |
| Jun 22, 3:32 AM CDT | Special Weather Statement | AMA | Moore | 28 min |
| Jun 22, 3:42 AM CDT | Special Weather Statement | AMA | Dallam | 33 min |
| Jun 22, 3:47 AM CDT | Severe Thunderstorm Warning | AMA | Hemphill, Roberts | 33 min |
| Jun 22, 4:23 AM CDT | Special Weather Statement | AMA | Carson, Collingsworth, Donley, Gray, Hemphill, Hutchinson and 2 more | 82 min |
| Jun 22, 4:40 PM CDT | Special Weather Statement | AMA | Dallam | 35 min |
| Jun 22, 4:58 PM CDT | Special Weather Statement | AMA | Hartley | 32 min |
| Jun 22, 5:13 PM CDT | Special Weather Statement | AMA | Dallam | 32 min |
| Jun 22, 5:25 PM CDT | Special Weather Statement | AMA | Sherman | 35 min |
| Jun 22, 5:28 PM CDT | Special Weather Statement | AMA | Oldham | 32 min |
| Jun 22, 5:31 PM CDT | Special Weather Statement | AMA | Moore | 29 min |
| Jun 22, 5:36 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Hansford, Sherman | 54 min |
| Jun 22, 5:45 PM CDT | Special Weather Statement | AMA | Dallam | 15 min |
| Jun 22, 5:48 PM CDT | Special Weather Statement | AMA | Oldham | 27 min |
| Jun 22, 5:55 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Dallam, Hansford, Hartley, Hutchinson, Moore and 1 more | 65 min |
| Jun 22, 5:58 PM CDT | Severe Thunderstorm Warning | AMA | Hartley, Moore, Oldham, Potter | 62 min |
| Jun 22, 6:05 PM CDT | Areal Flood Advisory | AMA | Sherman | 42 min |
| Jun 22, 6:31 PM CDT | Special Weather Statement | AMA | Sherman | 29 min |
| Jun 22, 6:57 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Hutchinson | 34 min |
| Jun 22, 6:58 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Potter | 62 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.